Asymptotic spatial behavior for the heat equation on noncompact regions

Robin J. Knops*, Ramon Quintanilla

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

1 Citation (Scopus)
31 Downloads (Pure)

Abstract

We consider the isotropic initial boundary value problem for the heat equation on open regions with noncompact boundary and construct differential inequalities for a generalized heat flow measure defined over a spherical cross section. Under suitable assumptions, integration of the differential inequality leads to spatial growth and decay rate estimates for mean-square cross-sectional measures of the time-weighted temperature spatial gradient. The estimates are then used to obtain similar results for the time-weighted temperature. In particular, when the base heat flow measure is positive, the time-weighted temperature becomes pointwise unbounded at large spatial distance.

Original languageEnglish
Pages (from-to)1049-1076
Number of pages28
JournalStudies in Applied Mathematics
Volume152
Issue number4
Early online date16 Jan 2024
DOIs
Publication statusPublished - May 2024

Keywords

  • heat equation
  • noncompact region
  • spatial growth and decay rate estimates

ASJC Scopus subject areas

  • Applied Mathematics

Fingerprint

Dive into the research topics of 'Asymptotic spatial behavior for the heat equation on noncompact regions'. Together they form a unique fingerprint.

Cite this